MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 10/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient experienced diminished vision and glare following the implantation of a single piece preloaded toric intraocular lens (iol) in the right eye.The visual symptoms were first observed during a post-operative examination.The original lens was subsequently explanted during a secondary surgery and was replaced with a johnson and johnson iol of the same model with 19.5 diopter.The pre-operative bscva was 20/40 and the post-operative bscva was 20/15.Daily activities were not affected.No unplanned surgical interventions such as, incision enlargement, sutures, or vitrectomy were required.No medication prescribed that was outside of the standard of care and no reported surgical delays.Directions for use was followed.The patient has fully recovered.Additional information was received and stated that the pre-op refraction was noted as -1.50 +0.75 x60 and the post-op refraction was a 0.25 +0.25 x40.The patient was neither under corrected nor over corrected.The intended target of refraction was plano sphere.No further information was provided.
 
Additional Manufacturer Narrative
The product was received for evaluation.The following fields were updated accordingly: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: feb 10, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection revealed that the lens was coated in viscoelastic residue.The lens was cleaned and inspected; no further issues were identified.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24415819
Report Number3012236936-2026-000049
Device Sequence Number18783943
Product Code MFK
UDI-Device Identifier05050474687035
UDI-Public(01)05050474687035(17)250608
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/08/2025
Device Model NumberZKU150
Device Catalogue NumberZKU150U205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite